Numerical methods for nonlinear flows in porous media

Michael Anthony Celia, E. T. Boutoulas, P. Binning

Research output: Chapter in Book/Report/Conference proceedingConference contribution

1 Scopus citations

Abstract

This paper addresses some of the important numerical issues by looking at the model single-equation representation of unsaturated flow, the Richards equation. Numerical methods are presented that produce superior results over a wide range of soil conditions. These techniques are used to demonstrate what is called the hierarchical philosophy of modeling flow and transport in porous media. An example of infiltration into an initially very dry soil, followed by redistribution, is used to demonstrate this philosophy. Extension of these concepts to the fully multiphase case is also discussed.

Original languageEnglish (US)
Title of host publicationComputational Methods in Subsurface Hydrology
EditorsG. Gambolati, A. Rinaldo, C.A. Brebbia, W.G. Gray, G.F. Pinder
PublisherPubl by Springer-Verlag Berlin
Pages145-150
Number of pages6
ISBN (Print)038752701X
StatePublished - Dec 1 1990
EventProceedings of the 8th International Conference on Computational Methods in Water Resources - Venice, Italy
Duration: Jun 11 1990Jun 15 1990

Other

OtherProceedings of the 8th International Conference on Computational Methods in Water Resources
CityVenice, Italy
Period6/11/906/15/90

All Science Journal Classification (ASJC) codes

  • Engineering(all)

Fingerprint Dive into the research topics of 'Numerical methods for nonlinear flows in porous media'. Together they form a unique fingerprint.

  • Cite this

    Celia, M. A., Boutoulas, E. T., & Binning, P. (1990). Numerical methods for nonlinear flows in porous media. In G. Gambolati, A. Rinaldo, C. A. Brebbia, W. G. Gray, & G. F. Pinder (Eds.), Computational Methods in Subsurface Hydrology (pp. 145-150). Publ by Springer-Verlag Berlin.